Discussion Topic

Sovaldi/Olysio Side Effects

Posted on 02/06/14, 07:14 pm
I have been saying over and over *NO* SIDES! After 3 weeks I believe that I am having more headaches than usual.... and also pretty severe heartburn - tightness in the chest.

All very TOLERABLE, especially compared to Riba - and I cannot even say for sure if either are a result of the meds - but perhaps not true that there are NO sides.

Thing is that even Gilead and Janseen do not list side effects of these drugs alone or in combination with one another. Gilead literature only lists sides of sovaldi with INF....so who knows.... i may have a mild sinus infection, or migraines or cluster headaches...
Showing 1 - 10 of 16 Replies
  • Reply #1 02/06/14  11:19pm
    For such powerful meds, I find it hard to believe that there would be NO sides. I guess it could be so, but how? I'm glad to see that they are mild and tolerable.

    Rass, did you have your dental surgery?
  • Reply #2 02/06/14  11:45pm
    O - I'm the one having the dental surgery - on monday - then BRING IT ON - Sovaldi and Olysio for 12 weeks starting on Tuesday. Been a long time comin',,,,,

    RASS, on the info. my nurse sent me, possible sides of Sovaldi are HEADACHE, fatigue and nausea - so yep, I'd say your headaches are from the Sovaldi. Sides listed for Olysio are photosensitivity, itching, rash, dyspnea (shortness of breath) and muscle aches.

    Nothing about heartburn on the lists unless dyspnea might feel like that in your case.
  • Reply #3 02/07/14  1:16pm
    Thanks. I exacerbate the headache problem by not drinking enough - or hardly ANY - water!

    I also had a tooth issue but fortunately it has quieted down and I'm hoping it stays that way for another two months! But liver doc already approved antibioltics and pain meds if i do need the root canal or extraction sooner.
  • Reply #4 02/07/14  5:38pm
    Rass, you know the benefit of drinking water & it's an absolute must while on tx. Just do it! Hydrate, hydrate, hydrate. This advice from someone who really doesn't like water but I force myself to drink it. They never promised no sides with the new drugs...they said minimal sides. I haven't read that heartburn & tightness in the chest might be a side effect. Is that something you deal with at other times?

    Cat, is there a similar black box warning on Olysio? It's the same family DAA as Teleprevir so it's not surprising that it might have similar side effects but it's also the 2nd generation so maybe they worked out the serious rash problem that could occur with Teleprevir/Incivek. I developed a horrible itchy rash within the 1st couple of days on triple with Incivek that concerned my GI & he kept a close eye on that.
  • Reply #5 02/07/14  6:31pm
    The pain in my chest was the heartburn or gerd. I have it ONCE before in my life prior to tx. I was having it every day for hours on end starting week 2 on tx. I resumed taking prilosec which had been prescribed years ago to avoid getting ulcers from all the ra meds i take. I had stopped taking it months ago. No problem till tx. So I restarted and I'm fine again.

    True - we were never promised no sides but I was posting and journaling that I was having none. So I kinda wanted to set the record straight.

    In many ways I do feel BETTER on S & O than not. I sleep very well and am more regular than I've been in years! And my rhuematologist told me that if I clear the virus, there is a chance I could also be cured of my RA!!

    The water thing is a lifelong battle for me... I do drink herbal tea...
  • Reply #6 02/08/14  11:06am
    headaches have become CONSTANT and stronger....drinking water NOW!!!
  • Reply #7 02/09/14  5:49pm
    Hi Everyone,

    Day 4 Solvadi/Olysio and no sides so far.

    Janice
  • Reply #8 02/09/14  9:01pm
    Great news Janice. You must be a happy warrior at this point.

    Sorry for the headaches Rass. What do you take to deal with them? I avoid Tylenol / Ibuprofen & Tramadol doesn't do a thing so I basically just suffer through them.
  • Reply #9 02/09/14  10:53pm
    Greta news Janice! Keep up the good work!

    I was prescribed imitrex for the migraines. Bought magnesium today. Haven't taken it yet but increased my water intake and also had a cup of caffeinated tea this morning... and today was the first day in about a week i didn't have a headache! Felt it coming on but it never id! Hallelujah. If I sleep ok tonight i will do the caffeine every morning instead of my usual herbal tea.

    Week four visit tomorrow.

  • Reply #10 02/13/14  9:54pm
    How did the week 4 visit go? Hope your headache stays away!

Welcome

Join This Group

This is a group for all who are interested in information about and support for non-Interferon HCV treatments such as Sovaldi, Olysio and new drugs options as they become approved. ....... The purpose is to share information and SUPPORT in a SAFE, caring - hassle-free - environment! ....... All DS rules apply here and will be enforced in order to keep this a SAFE environment. That means no flaming. Disagree with RESPECT....